Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Irregular period. On birth control pills. Been bloated, constipated, swollen lower abdomen. Reason?

Hi! I m 22 years old. My irregular periods started when 2010. When I missed 2 or 3 periods, had an pelvis ultrasound examination, they said probably too few hormones so I started taking birth ontrol pills for a year. After I stopped taking the pills, the periods were still quite regular. But then again Last year (in 2012) I only had 6 periods (maybe 7 - not sure about the last one 5.oct 2012, very little for 3-4 days, more spotting than anything else) I haven t had any bleeding or a menstrual cylce (I m pretty sure I haven t been ovulating at all) since then. A few weeks ago I had an ultrasound of the pelvis and a general blood test - not pregnant, everything is normal, except my iron level is a bit low. Tyhroid, liver , kidney function OK. Ultrasound of the uterus and ovaries showed I have some really small follicles/ cysts on both ovaries (the biggest being 9mm), ovary size is normal. Endometrium thickness was 5.3 mm. My uterus is of normal size, maybe a little bit smaller (4.5 cm, 3,9 cm, 2,5 cm). My US result also states that there is no adnexal mass but have mildly more fluid than expected around the uterus in Pouch of Douglas. This is what bothers me. I have been feeling bloated, and have a bit of swollen lower abdomen for some time. At times I feel constipated. Other than that I feel OK, no pain at all. I ve been doing some research on my own but don t know what to think anymore. Doctor didn t say anything about this - he prescribed me birth control pills again. (but on the other hand I also didn t mention anything about me feeling bloated and having a bit swollen lower abdomen.) Let me just say - for more information, I am a pretty healthy, fit and sporty girl, of normal weight (160 cm, 49 kg). Could you share your thoughts and advice with me please?
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
The excessive fluid in pouch of douglas is suggestive of inflammation. I would advice you two things -
1) Severe anemia itself causes menstrual irregularity.Try to raise your Hb% with proper nutrition,supplemented by vitamins/iron tonics as per cause/type of anemia.
2) Investigations like Complete blood count , Mx test- to diagnose infection,
- A complete hormonal assay for abnormality in hormoal mbalance, if any
- An ovulation study after clomiphene citrate pills to note Ovulation status.
You should consult a gynecologist/endocrinologist for getting diagnosed,treated as per need.
Answered: Wed, 1 Jan 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor